Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2021, 4:29 PM EDT for Pike County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 8, 2021, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
173
WUUS53 KPAH 082029
SVRPAH
INC125-082100-
/O.NEW.KPAH.SV.W.0058.210708T2029Z-210708T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
329 PM CDT Thu Jul 8 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northern Pike County in southwestern Indiana...
* Until 400 PM CDT.
* At 328 PM CDT, a severe thunderstorm was located 7 miles west of
Petersburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 8715 3854 8710 3851 8707 3845 8707
3837 8731 3839 8735 3837 8740 3844 8741
3844 8744 3847 8746 3853 8746 3854 8742
3853 8741 3854 8740 3851 8737 3854 8737
3854 8735 3851 8729 3854 8725 3855 8720
TIME...MOT...LOC 2028Z 241DEG 35KT 3845 8741
HAIL...<.75IN
WIND...60MPH
$$
York1 follow-up statement
098
WWUS53 KPAH 082047
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
347 PM CDT Thu Jul 8 2021
INC125-082100-
/O.CON.KPAH.SV.W.0058.000000T0000Z-210708T2100Z/
Pike IN-
347 PM CDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN PIKE COUNTY...
At 346 PM CDT, a severe thunderstorm was located near Petersburg,
moving northeast at 40 mph. A separate very strong thunderstorm was
entering southwest Pike County, heading toward the Winslow area.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 8715 3854 8710 3851 8707 3845 8707
3837 8731 3839 8735 3846 8735 3848 8739
3850 8739 3851 8740 3854 8742 3853 8741
3854 8740 3851 8737 3854 8737 3854 8735
3851 8729 3854 8725 3855 8720
TIME...MOT...LOC 2046Z 241DEG 35KT 3854 8721
HAIL...1.00IN
WIND...60MPH
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:40 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 1:40 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1240 PM CDT Thu Jul 8 2021 .UPDATE... Issued at 1236 PM CDT Thu Jul 8 2021 for aviation section only. UPDATE Issued at 613 AM CDT Thu Jul 8 2021 Updated Aviation discussion for the 12z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 232 AM CDT Thu Jul 8 2021 Surface observations, satellite, and radar all show a quiet mid- summer night across the PAH CWA. Winds are calm or light and variable, and the region is experiencing typical July warmth and mugginess. Very isolated showers have popped up over southern MO and south- central IL, but coverage and radar trends did not lend enough confidence to introduce slight PoPs this morning in the forecast area. Patches of shallow fog may develop around daybreak as well, but low confidence in coverage prevented the addition of fog to the forecast. A cold front stretching from southwest and central MO into central IL will push into the forecast area this afternoon into the early evening. This will bring chance to likely PoPs, mainly from 18z today through 03z Friday. The greatest coverage of precipitation looks to be in southwest Indiana and northwest Kentucky. Model soundings show about 1500-2500 J/kg of MLCAPE ahead of the front, along with 1000-1500 J/kg DCAPE. Flow will be quite weak, though, with only 20-25 kts of effective bulk shear progged to be over the forecast area. The end result will be scattered to numerous non- thunderstorms across the forecast area, with an isolated strong to severe thunderstorm possible as well. Damaging winds from downbursts would be the main severe hazard, if it occurs. Greater cloud cover today will keep high temperatures in the upper 80s. PoPs will decrease after 03z Friday as the cold front stalls along the AR/TN border. On Friday, scattered thunderstorm development is expected during the afternoon and evening along and near the front in our AR/TN border counties. Isolated convection will also be possible during the heat of the day across the rest of the forecast area. On Friday evening, the stalled front will begin to lift north again as a warm front, kicking off scattered to numerous showers and storms as it moves north through the forecast area. High temperatures Friday will range from the lower 90s in southeast MO to the middle 80s in the EVV Tri-State. .LONG TERM...(Saturday through Wednesday) Issued at 232 AM CDT Thu Jul 8 2021 An active period of weather is anticipated in the long term, supported in the deterministic and ensemble mean guidance, all of which are in respectable agreement. Energy over the northern Plains at the beginning of the period will dig southeast, forming a trof from near Lake Michigan back across Illinois into Missouri. Numerous showers and thunderstorms can be expected this weekend. Strong storms cannot be ruled out given the instability and increasing overall mean flow. Sunday, the flow is actually better, but the atmosphere is fairly saturated, with weakening lapse rates. So the prospects of severe seem limited this weekend, but not a zero chance (just isolated at best). Locally heavy rain is possible. The active weather will continue into next week as the presence of the upper trof persists. It will weaken with time and lift northeast to the Great Lakes. As a result, PoPs for convection will lower with time, especially at night. Stayed close to NBM temperatures. && .AVIATION... Issued at 1235 PM CDT Thu Jul 8 2021 A cold front will bring scattered TSRA development this afternoon. Included VCTS at all terminals, but will likely need to go with groups an d or tempos with time as the convection develops during the afternoon hours. Convection will end during the evening as the cold front settles along the AR/TN borders. SSW winds this morning will become WSW this afternoon behind the cold front, all at around 5-10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DWS LONG TERM...08 AVIATION...DWS
Hazardous weather outlook, Jul 8, 4:04 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 AM CDT Thu Jul 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will move across the region this afternoon through the early evening. An isolated severe thunderstorm capable of producing damaging winds is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a daily chance of thunderstorms through the period. A few strong storms will be possible over the weekend. The stronger storms may produce gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon.
In the hours before
Local storm report, Jul 8, 3:29 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG CARMI 38.09N 88.17W
07/08/2021 WHITE IL 911 CALL CENTER
WIRES DOWN
&&
MYSpecial weather statement, Jul 8, 3:32 PM EDT, 57 minutes before
Special Weather Statement National Weather Service Paducah KY 232 PM CDT Thu Jul 8 2021 MOZ086-087-111-082015- Bollinger MO-Cape Girardeau MO-Scott MO- 232 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOLLINGER... NORTHWESTERN SCOTT AND SOUTHERN CAPE GIRARDEAU COUNTIES UNTIL 315 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over Marble Hill, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cape Girardeau, Jackson, Scott City, Chaffee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3726 9006 3743 8999 3736 8950 3710 8960 TIME...MOT...LOC 1932Z 286DEG 18KT 3733 8994 York
Special weather statement, Jul 8, 3:59 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
259 PM CDT Thu Jul 8 2021
INZ081-082045-
Gibson IN-
259 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR GIBSON COUNTY UNTIL 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owensville, or 9 miles south of Mount Carmel, moving northeast at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Fort Branch, Owensville, Patoka, Francisco and Hazleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3850 8753 3849 8750 3851 8748 3838 8741
3830 8734 3820 8769 3820 8779 3828 8784
3836 8781 3842 8772 3843 8768 3845 8765
3845 8760 3849 8759 3849 8754 3852 8754
TIME...MOT...LOC 1959Z 241DEG 15KT 3829 8775
YorkLocal storm report, Jul 8, 4:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST DARMSTADT 38.09N 87.58W
07/08/2021 M63 MPH VANDERBURGH IN TRAINED SPOTTER
2 TO 3 INCH DIAMETER BRANCHES DOWN.
&&
RJPSpecial weather statement, Jul 8, 4:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
318 PM CDT Thu Jul 8 2021
ILZ088-089-092-093-MOZ087-110-111-082100-
Alexander IL-Union IL-Johnson IL-Pulaski IL-Stoddard MO-
Cape Girardeau MO-Scott MO-
318 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
PULASKI...NORTHWESTERN JOHNSON...ALEXANDER...SCOTT...NORTHERN
STODDARD AND SOUTHEASTERN CAPE GIRARDEAU COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anna Illinois to 6 miles east of Cape
Girardeau to near Dexter Missouri. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms as they track east toward a line from Vienna to Cairo
Illinois to Sikeston Missouri.
LAT...LON 3677 9020 3733 8946 3758 8906 3758 8875
3690 8951
TIME...MOT...LOC 2016Z 244DEG 36KT 3731 8947 3684 9011
YorkLocal storm report, Jul 8, 4:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 2 SE DARMSTADT 38.07N 87.55W
07/08/2021 VANDERBURGH IN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:24 PM EDT | Special Weather Statement | PAH | Posey | 51 min |
| Jul 8, 3:47 PM EDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh, Warrick | 43 min |
| Jul 8, 3:59 PM EDT | Special Weather Statement | PAH | Gibson | 46 min |
| Jul 8, 4:31 PM EDT | Special Weather Statement | PAH | Spencer, Warrick | 44 min |
| Jul 8, 4:59 PM EDT | Special Weather Statement | PAH | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.